Join TSR now for chat about life, relationships, fashion and more…Sign up now

roaccutane during the exam Watch

    • Thread Starter
    Offline

    0
    ReputationRep:
    hey guys
    I've had acne since i was 15 i wasnt really bothered about before but since this summer my skin has gotten worse and worse and now it has turned into a war zone so my dermatologist told me that because i have been on many other treatments and non of them worked i should go on roaccutane however after she told me about the side effects i was really worried especially about the depression side effect cause i rather have acne than being depressed so do any of you know about the depression side effect whether its serious or common and also I heard that it makes you tired and i personally do quite a bit of sports and also revision time for A2 has started as well so i don't want to be tired for revision as well so anyways what do you think, should i go on it or not
    p.s.: I'm 17 now also i do know about other side effects such dry skin etc.
    thanks in advance
    Offline

    9
    ReputationRep:
    The depression side effect hasn't been researched enough to really be sure if it is a side effect of the medication. I took it, it was a life changer for me. Do your research, understand that it is a powerful drug and then make a decision. I totally recommend it though.
    Offline

    0
    ReputationRep:
    I was on this stuff for a year (to the day, actually). The worst problem for me was definitely the dry skin, such an inconvenience. I also did experience consistent mild depression but I can't say for sure whether this was because of the drug or for other reasons. It was manageable, however. I didn't feel tired much; in fact the only other problem really was mild back pain. Also you won't tan well, and suncream can be a problem, get some of the proper stuff. In the end it was worth it because it's very effective and the side effects are mostly inconvenient rather than oppressive.
    • Thread Starter
    Offline

    0
    ReputationRep:
    (Original post by tjf8)
    I was on this stuff for a year (to the day, actually). The worst problem for me was definitely the dry skin, such an inconvenience. I also did experience consistent mild depression but I can't say for sure whether this was because of the drug or for other reasons. It was manageable, however. I didn't feel tired much; in fact the only other problem really was mild back pain. Also you won't tan well, and suncream can be a problem, get some of the proper stuff. In the end it was worth it because it's very effective and the side effects are mostly inconvenient rather than oppressive.
    thanks for the answer dude also can you tell if you were tired or not cause its before exams and i don't really want to be tired for them
    Offline

    0
    ReputationRep:
    (Original post by dandroid)
    thanks for the answer dude also can you tell if you were tired or not cause its before exams and i don't really want to be tired for them
    I don't remember getting tired particularly, although over the course of the year when your dosage keeps getting upped in increments it's a gradual process, it's not like it's going to hit you like a train or anything.
    Offline

    0
    ReputationRep:
    I personally would never take it..when you put some research into it you will realize that it is a horrible drug that was never meant to be used for the treatment of acne. Of course it works for some people, but the side-effects can be terrible (and can persist for the rest of your life). You don't know which ones of the (many) side-effects you will get, so I wouldn't risk my health for clear skin.

    Here is an amazing documentary that will help you:

    https://www.youtube.com/watch?v=PgpYS33kMVc

    And in the case of an allergic reaction this could happen..though it is unlikely..but just to further emphasize how dangerous the drug is:

    https://www.youtube.com/watch?v=rhM0N7C_XUY
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: March 10, 2013
Poll
Which Fantasy Franchise is the best?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Quick reply
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.